MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the stapler 30 failed to fire.The customer switched to a stapler 45 to complete the stapling.System logs confirmed failure during firing of stapler 30mm.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: it was confirmed that the instrument was inspected with no noted damage.It was a green reload when the issue occurred.The stapler did work previously.It was unknown on which fire the issue occurred.When the issue occurred, the stapler clamped down, started to fire and presented an error message ¿load did not fire completely¿.The blade pushed out roughly 5 mm and deployed some of the staples on the proximal end.There were malformed staples that looked like a box shape (option u on attached malformed staples chart).The surgeon removed all partially fired staples.No tissue was removed.A new stapler was opened to resolve the issue.There were no obstructions such as clips, staples, or other hard material between the instrument jaws.There was no additional bleeding along the staple line.There were no noted holes or gaps.The procedure was completed robotically.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler reload as an rma.There was no alleged malfunction reported against this accessory.Although there is no claim against the product, an investigation was completed to determine the cause of this reported event.The stapler reload was analyzed and found to have pusher damage.One of the pushers was bent.No missing material.The reload was found to have lodged staples, which were malformed and located in the pusher pocket.Additionally, the reload was found to have the knife exposed within the knife track.Firing failure was noted based on log review and during in-house inspection.Mechanical indentation damage to the blade edge and cartridge damage along the knife track were also found during the failure analysis investigation.No missing material.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17122181
Report Number2955842-2023-16281
Device Sequence Number20445088
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M10221108
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM10221108 0340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age66 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite